Alert archive / California / Winter Storm Warnings in 2005
Winter Storm Warning 4, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Dec 17, 2005, 2:53 PM PST for Siskiyou County, California. It took effect at Dec 18, 2005, 6:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2005, 2:53 PM PST (22:53 UTC)
- In effect from
- Dec 18, 2005, 6:00 AM PST
- Expired
- Dec 18, 2005, 3:13 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KMFR 172253 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 253 PM PST SAT DEC 17 2005 ...SIGNIFICANT SNOW ACCUMULATION COMING ON SUNDAY TO PORTIONS OF SOUTHERN OREGON AND NORTHERN CALIFORNIA... .A PACIFIC STORM SYSTEM ARRIVING SUNDAY WILL BRING SEVERAL INCHES OF SNOW TO PORTIONS OF NORTHERN CALIFORNIA AND EASTERN OREGON ON SUNDAY. THE GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA REGION WHERE DRIVING WILL BE IMPACTED ON I-5. CAZ082-083-180700- /O.NEW.KMFR.WS.W.0004.051218T1400Z-051219T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT 253 PM PST SAT DEC 17 2005 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING FOR SOUTH CENTRAL...NORTH CENTRAL...AND SOUTHEAST SISKIYOU COUNTY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY. SNOW WILL INCREASE OVER THE MOUNT SHASTA REGION SUNDAY MORNING AND CONTINUE THROUGH AFTERNOON. THE SNOW LEVEL IS EXPECTED TO RISE TO 4500 FEET IN THE AFTERNOON. ACCUMULATIONS OF 6-12 INCHES ARE ANTICIPATED BY LATE IN THE DAY. SNOW WILL CONTINUE INTO SUNDAY NIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ080-180700- /O.NEW.KMFR.SN.Y.0007.051218T1400Z-051219T0000Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 253 PM PST SAT DEC 17 2005 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY FOR WESTERN SISKIYOU COUNTY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY. SNOW WILL INCREASE OVER WESTERN SISKIYOU COUNTY SUNDAY MORNING AND CONTINUE THROUGH AFTERNOON. THE SNOW LEVEL IS EXPECTED TO BEGIN NEAR VALLEY FLOORS BUT RISE TO 4500 FEET IN THE AFTERNOON. ACCUMULATIONS OF 3-6 INCHES ARE ANTICIPATED BY LATE IN THE DAY. SNOW WILL CONTINUE INTO SUNDAY NIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ085-ORZ030-180700- /O.NEW.KMFR.SN.Y.0007.051218T1400Z-051219T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 253 PM PST SAT DEC 17 2005 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY FOR MODOC COUNTY...NORTHERN AND EASTERN KLAMATH COUNTY...AND WESTERN LAKE COUNTY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY. SNOW WILL INCREASE OVER SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA SUNDAY MORNING AND CONTINUE THROUGH AFTERNOON. ACCUMULATIONS OF 3-5 INCHES ARE ANTICIPATED BY LATE IN THE DAY. SNOW WILL DECREASE SUNDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STAVISH
5 follow-up statements
000 WWUS46 KMFR 180655 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1055 PM PST SAT DEC 17 2005 ...SIGNIFICANT SNOW ACCUMULATIONS COMING SUNDAY... .A PACIFIC STORM SYSTEM ARRIVING SUNDAY WILL BRING SEVERAL INCHES OF SNOW TO PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON SUNDAY. GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA REGION. DRIVING IN THE I-5 CORRIDOR FROM WEED TO DUNSMUIR WILL BE IMPACTED. CAZ082-083-181500- /O.CON.KMFR.WS.W.0004.051218T1400Z-051219T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT 1055 PM PST SAT DEC 17 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY. SNOW WILL BEGIN IN THE MOUNT SHASTA REGION SUNDAY MORNING AND CONTINUE INTO THE AFTERNOON. THE SNOW LEVEL WILL RISE TO AROUND 4500 FEET IN THE AFTERNOON. ACCUMULATIONS OF 6-12 INCHES ARE POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO SUNDAY NIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ080-181500- /O.CON.KMFR.SN.Y.0007.051218T1400Z-051219T0000Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 1055 PM PST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY. SNOW WILL BEGIN SUNDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON. THE SNOW LEVEL WILL INITIALLY BE NEAR VALLEY FLOORS BUT WILL RISE TO AROUND 4500 FEET IN THE AFTERNOON. ACCUMULATIONS OF 3-6 INCHES ARE POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO SUNDAY NIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ085-ORZ030-181500- /O.CON.KMFR.SN.Y.0007.051218T1400Z-051219T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 1055 PM PST SAT DEC 17 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST SUNDAY. SNOW WILL BEGIN MID-MORNING SUNDAY AND CONTINUE THROUGH LATE AFTERNOON. ACCUMULATIONS OF 3-5 INCHES ARE POSSIBLE. SNOW WILL DECREASE SUNDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MUNDELL
000 WWUS46 KMFR 181449 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 649 AM PST SUN DEC 18 2005 ...SIGNIFICANT SNOW ACCUMULATIONS COMING TODAY... .A PACIFIC STORM SYSTEM ARRIVING TODAY WILL BRING SEVERAL INCHES OF SNOW TO PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON SUNDAY. GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA REGION. DRIVING IN THE I-5 CORRIDOR FROM WEED TO DUNSMUIR WILL BE IMPACTED. CAZ082-083-182300- /O.CON.KMFR.WS.W.0004.000000T0000Z-051219T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT 649 AM PST SUN DEC 18 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE IN THE MOUNT SHASTA REGION INTO THE AFTERNOON. THE SNOW LEVEL WILL BE AT THE VALLEY FLOOR THIS MORNING THEN RISE TO AROUND 4500 FEET BY LATE AFTERNOON. ACCUMULATIONS OF 6-12 INCHES ARE POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO TONIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ080-182300- /O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 649 AM PST SUN DEC 18 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE INTO THE EARLY AFTERNOON. THE SNOW LEVEL WILL INITIALLY BE AT VALLEY FLOORS BUT WILL RISE TO AROUND 4500 FEET IN THE AFTERNOON. ACCUMULATIONS OF 3-6 INCHES ARE POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO TONIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ085-ORZ030-182300- /O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 649 AM PST SUN DEC 18 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH LATE AFTERNOON. ACCUMULATIONS OF 3-5 INCHES ARE POSSIBLE. SNOW WILL DECREASE SUNDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KMFR 181510 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 710 AM PST SUN DEC 18 2005 ...SIGNIFICANT SNOW ACCUMULATIONS COMING TODAY... .A PACIFIC STORM SYSTEM ARRIVING TODAY WILL BRING SEVERAL INCHES OF SNOW TO PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON SUNDAY. GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA REGION. DRIVING IN THE I-5 CORRIDOR FROM WEED TO DUNSMUIR WILL BE IMPACTED. CAZ082-083-181715- /O.CON.KMFR.WS.W.0004.000000T0000Z-051219T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT 710 AM PST SUN DEC 18 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE IN THE MOUNT SHASTA REGION INTO THE AFTERNOON. THE SNOW LEVEL WILL BE AT THE VALLEY FLOOR THIS MORNING THEN RISE TO AROUND 4500 FEET BY LATE AFTERNOON. ACCUMULATIONS OF 6- 12 INCHES ARE POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO TONIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ080-181700- /O.NEW.KMFR.ZR.Y.0001.051218T1510Z-051218T1700Z/ /O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 710 AM PST SUN DEC 18 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE INTO THE EARLY AFTERNOON. THE SNOW LEVEL WILL INITIALLY BE AT VALLEY FLOORS BUT WILL RISE TO AROUND 4500 FEET IN THE AFTERNOON. ACCUMULATIONS OF 3-6 INCHES ARE POSSIBLE. HOWEVER COLD AIR TRAPPED NEAR THE SURFACE WILL RESULT IN POCKETS OF FREEZING RAIN EARLY THIS MORNING. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO TONIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ CAZ081-ORZ023-024-026-181700- /O.NEW.KMFR.ZR.Y.0001.051218T1510Z-051218T1700Z/ CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...MEDFORD...ASHLAND 710 AM PST SUN DEC 18 2005 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. COLD AIR TRAPPED IN THE VALLEY WILL LEAD TO POCKETS OF FREEZING RAIN EARLY THIS MORNING. HOWEVER TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING BY 9 AM PST WITH PRECIPITATION TURNING TO ALL RAIN. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ CAZ085-ORZ030-181715- /O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 710 AM PST SUN DEC 18 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH LATE AFTERNOON. ACCUMULATIONS OF 3- 5 INCHES ARE POSSIBLE. SNOW WILL DECREASE SUNDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS46 KMFR 181714 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 914 AM PST SUN DEC 18 2005 ...SIGNIFICANT SNOW ACCUMULATIONS IN THE MOUNTAINS TODAY... .A PACIFIC STORM SYSTEM WILL BRING SEVERAL INCHES OF SNOW TO PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON TODAY. GREATEST ACCUMULATIONS WILL BE IN THE MOUNT SHASTA REGION. DRIVING IN THE I-5 CORRIDOR FROM WEED TO DUNSMUIR WILL BE IMPACTED. CAZ080-190000- /O.EXP.KMFR.ZR.Y.0001.000000T0000Z-051218T1700Z/ /O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 914 AM PST SUN DEC 18 2005 ...FREEZING RAIN ADVISORY HAS EXPIRED... ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. VALLEY LOCATIONS HAVE WARMED ABOVE FREEZING. THE SNOW LEVEL IS NEAR 4000 FEET AND WILL RISE TO AROUND 5000 FEET IN THE AFTERNOON WITH ACCUMULATIONS OF 3-6 INCHES POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO TONIGHT...BUT ACCUMULATION RATES WILL DECREASE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ081-ORZ023-024-026-181815- /O.EXP.KMFR.ZR.Y.0001.000000T0000Z-051218T1700Z/ CENTRAL SISKIYOU COUNTY-CENTRAL DOUGLAS COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...ROSEBURG...SUTHERLIN... GREEN...GRANTS PASS...MEDFORD...ASHLAND 914 AM PST SUN DEC 18 2005 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. A DISSIPATING BAND OF FREEZING RAIN IS EXITING DOUGLAS COUNTY. ROADS WILL REMAIN ICY UNTIL AROUND 10 AM PST IN DOUGLAS COUNTY BEFORE TEMPERATURES WARM ABOVE FREEZING. ELSEWHERE...VALLEY LOCATIONS IN SOUTHWEST OREGON AND NORTHERN CALIFORNIA HAVE ALREADY WARMED ABOVE FREEZING. $$ CAZ082-083-190000- /O.CON.KMFR.WS.W.0004.000000T0000Z-051219T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT 914 AM PST SUN DEC 18 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE IN THE MOUNT SHASTA REGION INTO THE AFTERNOON. THE SNOW LEVEL AT THE VALLEY FLOOR THIS MORNING WILL RISE TO AROUND 4500 FEET BY LATE AFTERNOON. ACCUMULATIONS OF 4 TO 12 INCHES ARE POSSIBLE. SNOW AT HIGHER ELEVATIONS WILL CONTINUE INTO TONIGHT...BUT ACCUMULATION RATES WILL DECREASE SIGNIFICANTLY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ085-ORZ030-190000- /O.CON.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 914 AM PST SUN DEC 18 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SNOW WILL CONTINUE THROUGH LATE AFTERNOON. ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE. SNOW WILL DECREASE SUNDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DW
000 WWUS46 KMFR 182313 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 313 PM PST SUN DEC 18 2005 CAZ082-083-190715- /O.CAN.KMFR.WS.W.0004.000000T0000Z-051219T0000Z/ /O.EXB.KMFR.SN.Y.0007.000000T0000Z-051219T1200Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD... TENNANT 313 PM PST SUN DEC 18 2005 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW WILL CONTINUE ABOVE 5000 FEET WITH AN ADDITIONAL 2 TO 6 INCHES BY MONDAY MORNING. TRAVELERS THROUGH THE HIGHER TERRAIN SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. $$ CAZ085-ORZ030-190015- /O.CAN.KMFR.SN.Y.0007.000000T0000Z-051219T0000Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT... CRESCENT...GILCHRIST...SPRAGUE RIVER 313 PM PST SUN DEC 18 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW ADVISORY. $$ CAZ080-190715- /O.EXT.KMFR.SN.Y.0007.000000T0000Z-051219T1200Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 313 PM PST SUN DEC 18 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY ABOVE 5000 FEET... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. SNOW WILL CONTINUE ABOVE 5000 FEET WITH AN ADDITIONAL 2 TO 6 INCHES BY MONDAY MORNING. TRAVELERS THROUGH THE HIGHER TERRAIN SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. $$ MS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Dec 17, 2:50 PM PST, 3 minutes earlier.
Area forecast discussion, Dec 17, 2:50 PM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST SAT DEC 17 2005
.DISCUSSION...THE FIRST IN A SERIES OF LOW PRESSURE SYSTEMS WAS VERY
WEAK AS IT MOVED INLAND TODAY. IT HAS DONE LITTLE EXCEPT INCREASE
HIGH CLOUDS WITH A FEW MOUNTAIN FLURRIES. THE NEXT LOW IS NEAR 37N
132W AND MUCH STRONGER. IT WILL MOVE NORTHEAST AND MOVE INTO
NORTHERN CALIFORNIA ON SUNDAY. SNOW WILL DEVELOP IN THE VICINITY OF
MOUNT SHASTA TONIGHT WITH HEAVY SNOW...ACCUMULATIONS OF 6 TO 12
INCHES DURING THE DAY ON SUNDAY. UP TO 6 INCHES IS POSSIBLE
ELSEWHERE IN THE MOUNTAINS ACROSS OUR REGION WITH UP TO 3 INCHES IN
THE EAST SIDE VALLEYS. THE SNOW LEVEL WILL START AT VALLEY FLOORS
AND RISE TO 4500 TO 5000 FEET IN THE AFTERNOON WITH WARMER AIR
ADVECTED. PRECIPITATION RATES SHOULD BE HEAVIEST IN THE AFTERNOON.
MEANTIME...SOUTHERLY FLOW WILL BE DOWNSLOPE INTO MUCH OF THE
SHASTA...ROGUE AND UMPQUA VALLEYS WITH ONLY LIGHT AFTERNOON RAIN
LIKELY. IT WILL BE WINDY AT THE COAST AND IN THE SHASTA VALLEY AND
AT RIDGE TOPS WITH SOUTH WINDS OF 25 TO 40 MPH.
PRECIPIATION WILL DIMINISH IN INTENSITY AND COVERAGE SUNDAY NIGHT
BUT LIGHT PRECIPITATION WILL CONTINUE NEAR MOUNT SHASTA THROUGH THE
NIGHT WITH AN ADDITIONAL FEW INCHES OF SNOW POSSIBLE.
MODELS ARE COMING INTO CLOSER AGREEMENT WITH A FASTER AND STRONGER
SOLUTION FOR THE THIRD TROUGH. IT IS FORECAST TO ALSO MOVE NORTHEAST
AND LIKELY DELIVER ANOTHER ROUND OF RAIN AND SNOW MONDAY THROUGH
MONDAY...AGAIN HEAVIEST IN NORTHERN CALIFORNIA.
ANOTHER TROUGH WILL MOVE INTO THE OREGON OFFSHORE WATERS TUESDAY
WHILE A SHORTWAVE PROVIDES A SLIGHT CHANCE TO CHANCE OF LIGHT RAIN
AND MOUNTAIN SNOW. THE PERSISTENT SOUTHERLY FLOW WILL RAISE SNOW
LEVELS ABOVE PASS LEVELS.
LONG TERM...CONFIDENCE IS LOW ON THE DETAILS OF THE LONG TERM.
MODELS HAVE BEEN FLIP FLOPPING ON THE STRENGTH OF THE OFFSHORE LOW
WITH THE LATEST GFS RUN MUCH STRONGER THAN PREVIOUSLY INDICATED. BUT
THE LOW IS LIKELY TO CONTINUE THE ACTIVE PATTERN AS IT ARRIVES
WEDNESDAY INTO THURSDAY. RIDGING BEHIND THE TROUGH WITH LIGHT
OVERRUNNING PRECIPITATION...MAINLY ON THE WEST SIDE FRIDAY INTO
SATURDAY FOLLOWED BY ANOTHER SYSTEM OFFSHORE SATURDAY NIGHT.
&&
.AVIATION..VFR CONDITIONS UNDER HIGH LEVEL CLOUDINESS THIS EVENING.
A STRONG STORM WILL MOVE INTO NORTHERN CALIFORNIA LATE TONIGHT
THROUGH SUNDAY WITH MOUNTAINS OBSCURED AND STRONG SOUTHERLY WINDS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60 NM.
SNOW ADVISORY 6AM TO 4PM SUNDAY ZONE 30.
CA...GALE WARNING OR BORDER TO PT ST GEORGE 0-60 NM.
WINTER STORM WARNING 6AM TO 4PM SUNDAY ZONE 82>83.
SNOW ADVISORY 6AM TO 4 PM SUNDAY ZONE 80,85.
&&
DW
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDIn the hours before
Local storm report, Dec 17, 12:21 PM PST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1221 PM PST SAT DEC 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM SNOW 6 SSW DUNSMUIR 41.15N 122.32W
12/17/2005 0.0 INCH SHASTA CA TRAINED SPOTTER
VERY LIGHT SNOW - 31 DEGREES AT 2020 Z
&&
SPENCERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:53 PM PST | Snow Advisory | MFR | Modoc, Siskiyou | 31 hr |
Nearby
Winter Storm Warnings in California, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.